|pediatric hearing loss in hiv+ child
Jun 13, 2001
My nine year old son who has Aids and is on epivir,bactrim and zerit has a recently discovered 50 hearing loss. Other than CMV can there be another cause related to the virus or his medications? His Birth Mother did use street drugs ,particularly cocaine,and the ENT Doctor said he may have had this hearing loss since birth but the Audiologist thinks he is too articulate to have had this since birth. He is also loosing sight in his left eye. Does anyone have any thoughts so that I may get the best care for this little fellow who wants to grow up to be a famous dancer!
Response from Dr. Sullivan
I am not aware of any ototoxicity induced by antiretroviral therapy; these agents can cause neuropathy so you should check to be sure that that the hearing loss is not sensorineural; there are many causes for eye problems in HIV infected individuals; I would recommend a thorough eye exam by an opthalmologist with expertise in HIV related opthalmologic problems; JLS.
Should I push my brother to take HIV meds?
KS on the vocal cord; what are my chances?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.